Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 102, NWS Raleigh, NC

June 11, 20144 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 11, 2014, 3:05 PM EDT for 4 counties in North Carolina. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2014, 3:05 PM EDT (19:05 UTC)
Expired
Jun 11, 2014, 3:45 PM EDT
In force
40 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Durham County, NC, Granville County, NC, Orange County, NC, Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 53 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 3:06 PM EDTTSTM WND DMG2 Nne Durham, NCONE TREE WAS REPORTED DOWN ON A CAR ALONG URBAN AVE... NEAR NORTH DUKE STREET.
Jun 11, 3:06 PM EDTTSTM WND DMG3 Ene Durham, NCONE TREE WAS REPORTED DOWN ON A HOUSE ALONG NORTH MIAMI BLVD NEAR JUNIPER ST.
Jun 11, 3:06 PM EDTTSTM WND DMG3 Ne Durham, NCMULTIPLE TREES WERE REPORTED DOWN NEAR THE INTERSECTION OF SHAWNEE ST AND EAST MARKHAM AVE. ONE TREE WAS REPORTED DONW ON A CAR AND ANOTHER ON POWER LINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1762 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WUUS52 KRAH 111905
SVRRAH
NCC063-077-135-145-111945-
/O.NEW.KRAH.SV.W.0102.140611T1905Z-140611T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
305 PM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
  DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN PERSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 345 PM EDT

* AT 305 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED OVER DURHAM...AND MOVING NORTH AT
  30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DURHAM...CHAPEL HILL...CREEDMOOR...BUTNER...ROUGEMONT...STEM...
  BETHESDA...LAKE BUTNER...ENO RIVER STATE PARK...BAHAMA...GORMAN...
  MORIAH...LAKE MICHIE AND FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3630 7864 3608 7872 3607 7875 3603 7875
      3603 7874 3592 7878 3593 7880 3592 7881
      3593 7901 3631 7902
TIME...MOT...LOC 1905Z 184DEG 24KT 3594 7890 
$$

ELLIS
2 follow-up statements
015 
WWUS52 KRAH 111924
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
324 PM EDT WED JUN 11 2014

NCC063-077-135-145-111945-
/O.CON.KRAH.SV.W.0102.000000T0000Z-140611T1945Z/
GRANVILLE NC-DURHAM NC-ORANGE NC-PERSON NC-
324 PM EDT WED JUN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHWESTERN GRANVILLE...CENTRAL DURHAM...NORTHEASTERN ORANGE AND
SOUTHEASTERN PERSON COUNTIES...
 
AT 323 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR DURHAM...MOVING NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
DURHAM...CREEDMOOR...BUTNER...ROUGEMONT...STEM...LAKE BUTNER...
BAHAMA...GORMAN...MORIAH...ENO RIVER STATE PARK...LAKE MICHIE AND
FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3630 7864 3608 7872 3607 7875 3603 7875
      3603 7874 3599 7879 3601 7901 3631 7902
TIME...MOT...LOC 1923Z 184DEG 24KT 3604 7889 

$$

ELLIS
443 
WWUS52 KRAH 111936
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
336 PM EDT WED JUN 11 2014

NCC063-077-135-145-111946-
/O.EXP.KRAH.SV.W.0102.000000T0000Z-140611T1945Z/
GRANVILLE NC-DURHAM NC-ORANGE NC-PERSON NC-
336 PM EDT WED JUN 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRANVILLE...
CENTRAL DURHAM...NORTHEASTERN ORANGE AND SOUTHEASTERN PERSON COUNTIES
WILL EXPIRE AT 345 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3630 7864 3608 7872 3607 7875 3603 7875
      3603 7874 3599 7879 3601 7901 3631 7902
TIME...MOT...LOC 1932Z 184DEG 24KT 3604 7889 

$$
ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:13 PM EDT, 52 minutes earlier.

Area forecast discussion, Jun 11, 2:13 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
213 PM EDT WED JUN 11 2014

.SYNOPSIS...AN UPPER LEVEL TROUGH WILL SLOWLY APPROACH FROM THE WEST
THROUGH THURSDAY. A STRONGER TROUGH ALOFT WILL FOLLOW AND PUSH A
COLD FRONT INTO OUR REGION LATE FRIDAY INTO SATURDAY. THE FRONT WILL
THEN STALL OVER THE CAROLINAS THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1210 PM WEDNESDAY...

A TROUGH ALOFT APPROACHING FROM THE UPPER MIDWEST TO LOWER MS VALLEY
WILL SPREAD EAST WITH ASSOCIATED 10-20 METER HEIGHT FALLS THROUGH
TONIGHT...AND SUPPORT LARGE SCALE FORCING FOR ASCENT DOWNSTREAM OF
THE TROUGH...OVER THE MID-ATLANTIC AND CAROLINAS. IN ADDITION...
WATER VAPOR IMAGERY AND MODEL-ANALYZED MID LEVEL VORTICITY FIELDS
DEPICT A SUBTLE VORTICITY MAX CENTERED NEAR THE SC COAST...AND THIS
FEATURE WILL BE DIRECTED NORTHWARD IN SSW FLOW BETWEEN THE TROUGH
ALOFT APPROACHING FROM THE WEST...AND A MID LEVEL RIDGE/ANTI-CYCLONE
MIGRATING UP THE MID-ATLANTIC COAST. AT THE SFC...THE ONLY NOTABLE
FEATURES NEARBY WERE A BACKDOOR COLD FRONT THAT HAD DRIFTED
SOUTHWEST ACROSS THE DELMARVA AND INTO EASTERN VA...AND THE SEA
BREEZE. THERE MAY ALSO BE A LEFTOVER OUTFLOW BOUNDARY FROM THE
OVERNIGHT CONVECTION OVER THE WESTERN PIEDMONT...BUT THE LAST
EVIDENCE OF THIS BOUNDARY WAS OBSERVED ON EARLY MORNING SATELLITE
IMAGERY SHORTLY AFTER DAYBREAK.

HOT ONCE AGAIN...GIVEN OBSERVED H85 TEMPS BETWEEN 18-19C FROM CHS TO
GSO TO IAD...THOUGH THE CENTER OF THE HEAT TODAY WILL BE FOCUSED
SLIGHTLY NORTH THAN THAT OF TUE...OWING TO THE CONTINUED NORTHWARD
MIGRATION OF THE PARENT MID LEVEL RIDGE - AND UNDERLYING LOW LEVEL
THERMAL RIDGE - UP THE MIDDLE ATLANTIC COAST. MULTI-LAYERED CLOUD
COVER INVOF THE YADKIN WILL LIKELY KEEP TEMPS A COUPLE OF DEGREES
SHY OF THOSE OF TUE OUT THERE...HOWEVER...WITH MOSTLY MIDDLE TO
UPPER 80S. OTHERWISE...LOWER TO MIDDLE 90S. DESPITE THE HOT
TEMPERATURES...HUMIDITY LEVELS AND HEAT INDICES WILL ONCE AGAIN BE
HELD IN CHECK OWING TO THE MIXING OUT OF SFC DEWPOINTS...
PARTICULARLY OVER THE PIEDMONT...GIVEN DRY AIR NOTED JUST ABOVE THE
SFC ON THE PROXIMITY RAOBS AGAIN THIS MORNING...AND WHICH IS ALSO
CAPTURED AS A POCKET OF HIGHER DEWPOINT DEPRESSIONS IN THE H85-925
LAYER PER RAP/SPC MESOANALYSIS DATA ACROSS THE SANDHILLS AND
PIEDMONT. INDEED...THE 12Z OBSERVED GSO RAOB MODIFIED FOR UNIFORM
MIXING OF MOISTURE IN THE LOWEST 100 MB OR SO WOULD SUPPORT A SFC
DEWPOINT IN THE UPPER 50S - NOT FAR FROM THE PAIR OF 60 AND 61
DEGREES AT AFP AND HNZ...RESPECTIVELY...AT 1535Z.

REGARDING PRECIPITATION CHANCES...THE HI-RES CAM/S CONTINUE TO
SUGGEST AN AREA OF SCATTERED STORMS WILL DEVELOP IN THE NEXT FEW
HOURS OVER THE SANDHILLS AND COASTAL PLAIN...LIKELY AS A RESULT OF
THE VORT CENTER APPROACHING FROM SC...IN CONJUNCTION WITH
CONVERGENCE ALONG THE SEA BREEZE. THIS ACTIVITY WOULD THEN SPREAD
NORTH IN A MULTI-CELL CLUSTER OR TWO...AMIDST MODEST SOUTHERLY LOW-
MID LEVEL FLOW OF AROUND 20-25 KTS. THEREAFTER...SUBTLE IMPULSES IN
THE CYCLONIC FLOW AROUND THE PARENT TROUGH TO THE WEST WILL LIKELY
SUPPORT A BAND OR TWO OF STORMS UPSTREAM OVER THE WESTERN
CAROLINAS...AND THIS ACTIVITY WOULD WOULD AFFECT THE SOUTHERN AND
WESTERN PIEDMONT LATE IN THE AFTERNOON THROUGH THIS EVENING.

DAMAGING WINDS WILL POSE THE PRIMARY THREAT GIVEN A LIKELIHOOD OF
STRONG MULTI-CELL CLUSTER COLD POOLS...DRIVEN BY 1000-1500 J/KG OF
DCAPE...AND A HOT/WELL-MIXED...STEEP LAPSE RATE-BEARING BOUNDARY
LAYER - ONE CHARACTERIZED BY DEWPOINT DEPRESSIONS OF 25-30 DEGREES.
A SECONDARY HAZARD OF LARGE HAIL WILL ALSO BE POSSIBLE...GIVEN A
POCKET OF 6.5 C/KM MID LEVEL LAPSE RATES CENTERED OVER NC/VA...AND
ASSOCIATED WITH THE AFOREMENTIONED NORTHWARD-MIGRATING MID LEVEL
RIDGE.  A CHANCE OF SHOWERS AND STORMS WILL CONTINUE IN CYCLONIC AND
WEAKLY PERTURBED FLOW ALOFT...WITH AREAS OF STRATUS AND FOG...
OVERNIGHT. LOWS IN THE UPPER 60S TO AROUND 70.

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
AS OF 220 AM WEDNESDAY...

THE UPPER LEVEL TROUGH WILL CONTINUE TO SLOWLY SHIFT EAST ON
THURSDAY...BECOMING ALIGNED OVER THE MOUNTAINS DURING THE DAY AND
EVENTUALLY OVER CENTRAL NC BY THE OVERNIGHT HOURS. THEREFORE...
ANOTHER DAY OF WIDESPREAD SHOWERS AND THUNDERSTORMS IS EXPECTED.
GIVEN THE INCREASED CLOUD COVERAGE AND POSSIBLY ONGOING PRECIP TO
BEGIN THE DAY...TEMPS SHOULD NOT BE AS WARM...WITH HIGHS EXPECTED TO
GENERALLY BE IN THE MID/UPPER 80S...POSSIBLY APPROACHING 90 DEGREES
ACROSS THE COASTAL PLAIN/SANDHILLS. THIS SHOULD LIMIT THE AMOUNT OF
DESTABILIZATION SOME...WITH THE MLCAPE PROGGED TO BE 1000 J/KG OR
LESS (SIGNIFICANTLY LOWER THAN PREVIOUS DAYS)...BUT STILL AMPLE
ENOUGH FOR AN ISOLATED SEVERE THREAT. HEAVY RAIN AND MINOR FLOODING
WILL ALSO BECOME MORE OF A CONCERN. PRECIP CHANCES WILL CONTINUE
INTO THE OVERNIGHT HOURS WITH THE UPPER TROUGH OVER THE AREA.
OVERNIGHT LOWS WILL GENERALLY BE IN THE MID/UPPER 60S.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 230 AM WEDNESDAY...

FRIDAY AND FRIDAY NIGHT...UPPER LEVEL TROUGH WILL CONTINUE
TO FILL AS IT MOVES SLOWLY EAST THROUGH THE AREA ON
FRIDAY. DESPITE THE WEAK SHORTWAVE DYNAMICS...A CONTINUED MOIST
AIRMASS FEATURING PWATS 1.6-1.7 AND STRONG DAYTIME HEATING WILL BE
MORE THAN ENOUGH TO SUPPORT SCATTERED TO NUMEROUS CONVECTION ACROSS
THE AREA...WITH BEST COVERAGE EXPECTED ACROSS THE EAST IN PROXIMITY
TO BETTER DPVA...BEFORE EXITING EASTERN NC BETWEEN 00 TO 06Z. THIS
SHOULD RESULT IN A SHARP DROP IN CONVECTIVE COVERAGE AFTER
SUNSET...ALTHOUGH WEAK SURFACE FRONT SAGGING SOUTH INTO THE
AREA OVERNIGHT WILL POSE AN ISOLATED SHOWER THREAT WELL INTO THE
OVERNIGHT HOURS.

BOTH WEAK FLOW AND MID-LEVEL LAPSE RATES/INSTABILITY WILL LIMIT THE
LIMIT THE SEVERE THREAT...WITH LOCALLY HEAVY RAIN AND MINOR
FLOODING POSING THE GREATEST THREAT AT THIS TIME.
HIGHS BOTH DAYS 85-90. LOWS IN THE MID 60S TO LOWER 70S.

SATURDAY THROUGH TUESDAY: FOLLOWING CLOSELY ON THE HEELS OF THE THE
LEAD TROUGH PASSAGE ON FRIDAY...A SECONDARY UPPER LEVEL TROUGH WILL
MOVE EAST-SOUTHEASTWARD INTO THE DEEP SOUTH/SOUTHERN APPALACHIANS
LATE FRIDAY AND INTO SATURDAY WHERE IT WILL TEMPORARILY
BECOME CUT-OFF FROM THE WESTERLIES...BEFORE FINALLY LIFTING SLOWLY
NEWD BY EARLY NEXT WEEK. WHILE NWP MODELS CONTINUE TO SHOW A FAIR
AMOUNT OF SPREAD WITH THE LOCATION AND TIMING WITH THIS
FEATURE...THE POTENTIAL IS THERE THAT THIS FEATURE COULD RESULT IN
MORE WIDESPREAD/ROBUST CONVECTION THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK...WITH HEAVY RAINFALL FOCUSED ALONG A STALLED FRONTAL ZONE
AND THEN ALONG A NORTHWARD LIFTING WARM FRONT. WILL MAIN CHANCE
POPS THROUGH MUCH OF THE PERIOD. CLOUDS AND RAIN CHANCES SHOULD KEEP
TEMPERATURES CLOSE TO NORMAL RANGES.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 210 PM WEDNESDAY...

SCATTERED STORMS HAVE BEGUN TO DEVELOP IN THE VICINITY OF RDU/RWI/
FAY...AND WILL CONTINUE TO AFFECT THOSE AREAS AS THEY...SOME IN
MULTI-CELLULAR CLUSTERS WITH STRONG WIND GUSTS...PROPAGATE NORTH
ACROSS THE AREA DURING THE NEXT FEW HOURS. ATTENTION WILL THEN TURN
TO WESTERN TERMINALS (GSO/INT)...WHERE OTHER SMALL BANDS OF STORMS
THAT HAVE RECENTLY DEVELOPED OVER THE WESTERN CAROLINAS...WILL
LIKELY MOVE EAST AND AFFECT THE TRIAD TERMINALS LATE THIS AFTERNOON
THROUGH EARLY THIS EVENING. SHOWERS AND STORMS MAY LINGER THROUGH AT
LEAST THE FIRST HALF OF THE NIGHT...MAINLY AT WESTERN TERMINALS...IN
CLOSER PROXIMITY TO AN UPPER LEVEL TROUGH EDGING SLOWLY EAST TOWARD
THAT REGION FROM THE TN VALLEY.

AREAS OF FOG AND/OR STRATUS WILL DEVELOP OVERNIGHT-EARLY THU...
MAINLY WHERE RAIN OCCURS...BUT THE TREND IN MODEL GUIDANCE HAS BEEN
FOR A LOWER PROBABILITY OF WIDESPREAD OCCURRENCE VERSUS WHAT IT HAS
APPEARED IN RECENT DAYS.

OUTLOOK: SCATTERED TO NUMEROUS STORMS WILL AGAIN DEVELOP ON
THU...WITH HIGHEST COVERAGE AT EASTERN TERMINALS...WITH CONTINUED
ABOVE AVERAGE CHANCES OF SHOWERS AND STORMS ALL THE WAY THROUGH THE
WEEKEND...ALBEIT WITH THE HIGHER CHANCES OVER THE SOUTHERN HALF OF
THE FORECAST AREA...INCLUDING AT FAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...MWS
SHORT TERM...KRD
LONG TERM...CBL
AVIATION...MWS
Hazardous weather outlook, Jun 11, 4:44 AM EDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
444 AM EDT WED JUN 11 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-120845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
444 AM EDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
PERSIST INTO THE EVENING HOURS. A FEW ISOLATED STRONG TO SEVERE
STORMS WILL BE POSSIBLE...WITH A THREAT OF DAMAGING WINDS AND
HAIL. FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NUMEROUS THUNDERSTORMS WILL DEVELOP EACH AFTERNOON THROUGH
FRIDAY. ALTHOUGH A RISK OF DAMAGING WINDS WILL CONTINUE...THE
MORE PROMINENT THREAT WILL BECOME HEAVY RAIN AND MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 11, 2:31 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
231 PM EDT WED JUN 11 2014

NCZ023-024-111930-
ORANGE-ALAMANCE-
231 PM EDT WED JUN 11 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN ORANGE AND
ALAMANCE COUNTIES UNTIL 330 PM EDT...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF GRAHAM...MOVING NORTH AT 15
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...MEBANE...GIBSONVILLE...HAW RIVER...
SWEPSONVILLE...ALTAMAHAW-OSSIPEE...CARR...CANE CREEK RESERVOIR AND
ALTAMAHAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3624 7916 3587 7916 3588 7925 3586 7925
      3584 7924 3585 7942 3625 7954
TIME...MOT...LOC 1831Z 166DEG 14KT 3595 7932

ELLIS
Special weather statement, Jun 11, 2:35 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
235 PM EDT WED JUN 11 2014

NCZ027-042-043-078-111930-
NASH-WAYNE-WILSON-JOHNSTON-
235 PM EDT WED JUN 11 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN NASH...
NORTH CENTRAL WAYNE...WESTERN WILSON AND NORTHEASTERN JOHNSTON
COUNTIES UNTIL 330 PM EDT...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FREMONT...OR 15 MILES NORTH OF GOLDSBORO...
MOVING NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILSON...FREMONT...BAILEY...KENLY...LUCAMA...MIDDLESEX...BLACK
CREEK...SIMS...TAR RIVER RESERVOIR AND BUCKHORN RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3553 7790 3549 7811 3579 7830 3582 7825
      3587 7823 3593 7786
TIME...MOT...LOC 1835Z 172DEG 9KT 3559 7804

ELLIS
Local storm report, Jun 11, 2:42 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
242 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     TSTM WND DMG     2 SW JORDAN LAKE        35.72N  79.07W
06/11/2014                   CHATHAM            NC   911 CALL CENTER

            ONE TREE WAS REPORTED DOWN ALONG SEAFORTH ROAD NEAR
            NORTH PEA RIDGE ROAD.

&&

EVENT NUMBER RAH1401460

BSD
Local storm report, Jun 11, 2:48 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
248 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     HAIL             SAXAPAHAW               35.95N  79.32W
06/11/2014  E1.00 INCH       ALAMANCE           NC   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED BY SPOTTER AT ANDOVER ROAD

&&

EVENT NUMBER RAH1401461

SEC
Local storm report, Jun 11, 2:51 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
251 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     1 WSW PITTSBORO         35.71N  79.19W
06/11/2014                   CHATHAM            NC   911 CALL CENTER

            ONE TREE WAS REPORTED DOWN ON POWER LINES ALONG ALSTON
            CHAPEL ROAD NEAR OLD GOLDSTON ROAD.

&&

EVENT NUMBER RAH1401462

BSD
Special weather statement, Jun 11, 2:57 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
257 PM EDT WED JUN 11 2014

NCZ024-025-041-112000-
WAKE-ORANGE-DURHAM-
257 PM EDT WED JUN 11 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN WAKE...
NORTHEASTERN ORANGE AND DURHAM COUNTIES UNTIL 400 PM EDT...

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DURHAM...MOVING NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...ROUGEMONT...RDU INTERNATIONAL...
MORRISVILLE...WILLIAM B UMSTEAD STATE PARK...BETHESDA...PARKWOOD AND
ENO RIVER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3609 7881 3607 7879 3607 7870 3578 7878
      3581 7892 3586 7890 3587 7891 3586 7899
      3623 7902 3623 7880
TIME...MOT...LOC 1857Z 178DEG 11KT 3592 7891

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 10:24 PM EDTSpecial Weather StatementRAHDavidson81 min
Jun 10, 10:37 PM EDTSpecial Weather StatementRAHGuilford53 min
Jun 10, 10:42 PM EDTSpecial Weather StatementRAHDavidson33 min
Jun 10, 10:46 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford59 min
Jun 10, 11:19 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph3 hr
Jun 10, 11:36 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford39 min
Jun 10, 11:46 PM EDTSpecial Weather StatementRAHForsyth59 min
Jun 11, 12:21 AM EDTSpecial Weather StatementRAHAlamance24 min
Jun 11, 12:43 AM EDTSpecial Weather StatementRAHAlamance, Guilford62 min
Jun 11, 1:38 PM EDTSpecial Weather StatementRAHChatham67 min
Jun 11, 1:44 PM EDTSevere Thunderstorm WarningRAHChatham, Lee46 min
Jun 11, 2:31 PM EDTSpecial Weather StatementRAHAlamance59 min
Jun 11, 2:35 PM EDTSpecial Weather StatementRAHWilson55 min
Jun 11, 2:42 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange48 min
Jun 11, 2:57 PM EDTSpecial Weather StatementRAHDurham63 min
Jun 11, 4:01 PM EDTSpecial Weather StatementRAHSampson59 min
Jun 11, 4:16 PM EDTSpecial Weather StatementRAHHalifax59 min
Jun 11, 4:17 PM EDTSpecial Weather StatementRAHJohnston43 min
Jun 11, 4:24 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne51 min
Jun 11, 4:29 PM EDTSpecial Weather StatementRAHMoore61 min
Jun 11, 4:32 PM EDTSevere Thunderstorm WarningRAHVance43 min
Jun 11, 4:43 PM EDTSpecial Weather StatementRAHWarren62 min
Jun 11, 4:54 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson66 min
Jun 11, 4:58 PM EDTSpecial Weather StatementRAHChatham, Lee47 min
Jun 11, 5:04 PM EDTSpecial Weather StatementRAHChatham, Randolph56 min
Jun 11, 5:06 PM EDTSevere Thunderstorm WarningRAHWarren39 min
Jun 11, 5:14 PM EDTAreal Flood AdvisoryRAHJohnston, Wake3 hr
Jun 11, 5:33 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Orange, Wake57 min
Jun 11, 5:38 PM EDTFlash Flood WarningRAHWake3 hr
Jun 11, 5:43 PM EDTFlash Flood WarningRAHDurham3 hr
Jun 11, 5:47 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Nash, Vance, Warren58 min
Jun 11, 5:54 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Orange, Randolph66 min
Jun 11, 6:01 PM EDTSevere Thunderstorm WarningRAHPerson74 min
Jun 11, 6:23 PM EDTAreal Flood AdvisoryRAHAlamance, Orange3 hr
Jun 11, 6:35 PM EDTSpecial Weather StatementRAHHalifax55 min
Jun 11, 6:37 PM EDTSpecial Weather StatementRAHStanly68 min
Jun 11, 6:46 PM EDTSpecial Weather StatementRAHWarren44 min
Jun 11, 7:09 PM EDTSpecial Weather StatementRAHDavidson, Forsyth51 min
Jun 11, 7:33 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Randolph, Richmond, Stanly87 min
Jun 11, 7:41 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth41 min
Jun 11, 7:58 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.